Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 16, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 1, 2000, 9:10 PM CDT for Bayfield County, Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2000, 9:10 PM CDT (02:10 UTC)
- Expired
- Jul 1, 2000, 10:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Bayfield County, WI
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 2.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 435 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
788 WUUS53 KDLH 020211 SVRDLH WIC007-020315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 910 PM CDT SAT JUL 1 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BAYFIELD COUNTY IN WISCONSIN * UNTIL 1015 PM CDT * AT 910 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 6 MILES NORTHWEST OF PORT WING...OR ABOUT 29 MILES EAST OF SUPERIOR...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PORT WING AROUND 915 PM CDT HERBSTER AROUND 920 PM CDT MOQUAH AROUND 940 PM CDT WASHBURN AROUND 950 PM CDT THIS IS A DANGEROUS STORM WITH DAMAGING HAIL OVER ONE INCH...STAY INDOORS AWAY FROM WINDOWS. $$ SHIMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:30 PM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jul 1, 3:30 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 330 PM CDT SAT JUL 1 2000 MAIN FCST PROBLEMS ARE CHANCE OF SVR STORMS TNGT...AND ENDING/CHANCE OF PRECIP TOMORROW. LEANED MORE TOWARD ETA FOR THIS PACKAGE WITH ITS HANDLING OF VORT MAX NEAR MN/CANADA BORDER AND MORE CENTRALIZED LOCATION OF MCS PATH TONIGHT AND INTO SUNDAY. CWA BEING CLIPPED BY PVA FROM VORT PASSING JUST NORTH OF CANADIAN BORDER. FAST MOVING STORMS HAVING A HARD TIME FIRING UP MUCH EVEN WITH THE -6 TO -10 LIS SHOWING UP ON MSAS. BEST LIFT WITH THIS FEATURE GRADUALLY MOVES OFF EARLY THIS EVENING...BUT WE STILL HAVE SFC FRONT AND INSTABILITY TO GIVE US A SHOT FOR MORE STORMS. MOISTURE POOLING ALONG FRONT WITH SOME LOW 70 DEW POINTS WORKING INTO CWA ALONG FRONT. ALSO LAKE BREEZE HAS DEVELOPED INLAND OF NORTHERN SECTION OF THE NORTH SHORE. THIS TOO TO INCREASE THE CHANCES FOR STORMS...SOME SEVERE. FRONT SAGS SOUTH ACROSS CWA TONIGHT...SHIFTING THE THUNDERSTORM CHANCES INTO SOUTHERN SECTIONS. MODELS PICKING UP ON MCS DEVELOPMENT IN THE DAKOTAS WITH STRONGER SHORTWAVE. THIS TO MOVE EAST ALONG FRONT AND ACROSS SOUTHERN SECTIONS LATER TONIGHT AND SUNDAY MORNING. NVA THEN FOLLOWS SUNDAY AFTERNOON...SO IMPROVING CONDITIONS ACROSS SOUTHWEST CWA TOMORROW AFTERNOON...BUT LEFT NW WI MOSTLY CLOUDY WITH CONTINUING CHANCE OF SHOWERS AND SOME STORMS. HIGH PRESSURE NOSING IN ACROSS NORTHERN SECTIONS...COMBINED WITH SUBSIDENCE...WILL BRING RESULT IN MOST SUNSHINE THERE. GUIDANCE TEMPS PRETTY CLOSE AND FAIRLY REASONABLE. .DLH...NONE. TAP
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.